How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18448
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

I have a urinary tract infection. My Doctor prescribed

This answer was rated:

I have a urinary tract infection. My Doctor prescribed Nitrofurantoin 50 mgs. 2 tablets twice daily. I am so sick and have had diarrhea since I started taking them Wednesday. I am allergic to penicillin. The drug store said to ask you what I can take or do. Thank you. Florence Chase
JA: What medications do you take daily? Are you allergic to any medications?
Customer: I do not take any. penicillin and tetracycline
JA: Anything else in your medical history you think the doctor should know?
Customer: No I am healthy

Hello from JustAnswer. This is Dr. Love.

GI symptoms from antibiotics is usually because the antibiotics are affecting the good germs in the gut. The nitrofurantoin is usually better at avoiding such effects, but any antibiotic can do so.

You can try to ease symptoms by replenishing the good germs of the gut. This can be done by eating yogurt with an active culture or by taking a probiotic supplement, such as Align.

If you are having any nausea or vomiting, you can try over the counter medicines for motion sickness, such as meclizine or dimenhydrinate, which can also relieve nausea and vomiting from other causes.

If these interventions are not able to ease these symptoms, then it may be necessary to consider a different antibiotic, but another antibiotic may ave a similar effect.

If I can provide any additional information, please let me know.

Please let me know if I can provide any further assistance.

Customer: replied 5 days ago.
I am just able to get back on my computer. It was allergic reaction to the drug. You have debited my Visa $5.00 . Which I agreed to not another $53.00. Please credit me the $53.00. The information you gave me did not help. Flo Chase.

The expert cannot see the financial components of the system. Customer service will need to assist you with any financial issues. I will ask them to assist you.

Dr. D. Love and 5 other Medical Specialists are ready to help you
Customer: replied 5 days ago.
Thank you.